Alert archive / Kansas / Tornado Warnings in 2005

Tornado Warning 31, NWS Wichita, KS

July 3, 2005Barton County, Kansas

NWS Wichita, KS issued this tornado warning at Jul 3, 2005, 2:28 PM CDT for Barton County, Kansas. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2005, 2:28 PM CDT (19:28 UTC)
Expired
Jul 3, 2005, 3:17 PM CDT
In force
49 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Barton County, KS

The radar

The Dodge City radar (KDDC), 137 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 2:46 PM CDTHAIL 1.75N Great Bend, KSJUST EAST OF BARTON COUNTY COMMUNITY COLLEGE
Jul 3, 2:49 PM CDTTSTM WND GST 70W Ellinwood, KSTHE WEST EDGE OF ELLINWOOD
Jul 3, 3:01 PM CDTHAIL 1.752 E Ellinwood, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 12:45 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2005-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 815 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2005-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
815 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 031929
TORICT
KSC009-032015-
/O.NEW.KICT.TO.W.0031.050703T1928Z-050703T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
228 PM CDT SUN JUL 3 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN BARTON COUNTY IN CENTRAL KANSAS.

* UNTIL 315 PM CDT

* AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR GREAT BEND...AND MOVING EAST AT 30 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CLAFLIN...ELLINWOOD...GREAT BEND

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW

BASEBALL SIZE HAIL AND DAMAGING THUNDERSTORM WINDS ARE ALSO EXPECTED 
WITH THIS STORM.

LAT...LON 3858 9874 3826 9893 3826 9849 3856 9848

$$

JAKUB
1 follow-up statement
000 
WWUS53 KICT 032017
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
317 PM CDT SUN JUL 3 2005

KSC009-032027-
/O.EXP.KICT.TO.W.0031.000000T0000Z-050703T2015Z/
BARTON KS-
317 PM CDT SUN JUL 3 2005

...THE TORNADO WARNING FOR EASTERN BARTON COUNTY HAS BEEN ALLOWED TO
EXPIRE...

AT 314 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK
SHELTER IF THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.

LAT...LON 3858 9874 3826 9893 3826 9849 3856 9848

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jul 3, 10:23 AM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jul 3, 10:23 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
1023 AM CDT SUN JUL 3 2005

.UPDATE...

CHALLENGE WILL BE SEVERE THUNDERSTORM POTENTIAL THIS
AFTERNOON-TONIGHT.

WILL BE SENDING A RATHER MINOR UPDATE TO THE ZONES/GRIDS, MAINLY TO
ACCOUNT FOR CURRENT CONDITIONS. CONVECTION, SLIGHTLY ELEVATED IN
NATURE, CONTINUES TO PERCULATE OVER CENTRAL AND ESPECIALLY NORTHWEST
KANSAS, BEING AIDED BY 850-700MB WARM/MOIST ADVECTION AND LARGE
SCALE ASCENT AHEAD OF CENTRAL ROCKIES SHORTWAVE TROUGH. INSTABILITY
IS LESS OVER CENTRAL AND EASTERN KANSAS, SO CONVECTION HAS BEEN
WEAKENING AS IT MOVES EAST. HOWEVER, AS FRONTAL BOUNDARY AND LARGE
SCALE ASCENT PUSH EAST, ACTIVITY MAY MOVE/DEVELOP INTO CENTRAL
KANSAS THROUGH EARLY AFTERNOON. EXPECTING THIS ACTIVITY TO LIKELY
REMAIN BELOW SEVERE LEVELS. ALL THIS WARM ADVECTION GARBAGE
CONVECTION WILL LIKELY INHIBIT SURFACE HEATING, LIMITING POTENTIAL
INSTABILITY FOR THIS AFTERNOON, ESPECIALLY OVER CENTRAL KANSAS. EVEN
SO, GIVEN STRENGTH OF FORCING, STILL THINKING THUNDERSTORMS WILL
FIRE ALONG THE SURFACE FRONT AFTER 3 PM OVER CENTRAL KANSAS. LIFT
WILL ALSO BE AIDED BY COUPLED JET STRUCTURE OVER THE CENTRAL PLAINS.
IF ENOUGH SUNSHINE CAN OCCUR, SUFFICIENT MOISTURE AND WIND SHEAR
WILL BE AVAILABLE FOR SEVERE STORMS. MAIN THREATS WILL BE VERY LARGE
HAIL AND DAMAGING WINDS. SPLITTING SUPERCELLS WILL BE POSSIBLE GIVEN
EXPECTED CURVED/LONG HODOGRAPHS, BUT CLOUD BASES WILL GENERALLY BE
TOO HIGH FOR A TORNADO THREAT. HOWEVER, IF A STORM CAN ROOT ITSELF
ALONG A REMNANT OUTFLOW BOUNDARY, AN ISOLATED TORNADO OR TWO CANNOT
BE RULED OUT. STRONG MOIST LOW-LEVEL FLOW MAY PROMOTE A RATHER
EXTENSIVE FORWARD PROPAGATING MCS/MCC TONIGHT, POSING MAINLY A
DAMAGING WIND THREAT, ALONG WITH VERY HEAVY RAIN AS PREVIOUS
FORECASTER ALLUDED TO.

&&

.PREV DISCUSSION... /ISSUED 449 AM CDT SUN JUL 3 2005/

.UPDATE...
WENT AHEAD A PUT A OUT A QUICK UPDATE TO REFLECT THE POTENTIAL FOR
ELEVATED THUNDERSTORMS TO MOVE INTO SOUTH CENTRAL KANSAS THIS
MORNING. IT APPEARS LIKE THESE STORMS ARE FOLLOWING CLOSE TO THE
750MB THETAE ADVECTION. THIS IS YIELDING TO MIXED LAYER MOST
UNSTABLE CAPES BETWEEN 1500-2000J/KG. SHEAR IS FAIRLY WEAK, BUT THIS
COMPLEX OF STORMS SHOULD CONTINUE TO PROPOGATE SOUTHWARD ALONG THE
LOW LEVEL JET WITH THE STEERING FLOW MAINLY EAST. COULD SEE AN
ISOLATED DAMAGING WIND GUST AND SOME MARGINAL HAIL, BUT THAT SHOULD
DIMINISH BY 15Z.

&&

.PREV DISCUSSION... /ISSUED 345 AM CDT SUN JUL 3 2005/

.DISCUSSION...
MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE POTENTIAL FOR
SOME SIGNIFICANT SEVERE WEATHER ACROSS MOST OF CENTRAL AND SOUTH
CENTRAL KANSAS TONIGHT. AFTER THAT TIMEFRAME, IT WILL BE A QUESTION
WHERE THE BOUNDARY WILL SETUP AND THE TIMING OF THE WAVES MOVING
THROUGH THE NORTHWEST FLOW THROUGH MIDWEEK.

TODAY:
LATEST RADAR IMAGERY SHOWING A COMPLEX OF ELEVATED STORMS OVER
WESTERN KANSAS GRADUALLY DEVELOPING EAST INTO A REGION OF ELEVATED
CAPES ON THE ORDER OF 2500 J/KG. THESE STORMS MAY HAVE THE POTENTIAL
OF BECOMING SEVERE ESPECIALLY IN AREAS ALONG AND NORTHWEST OF A
BARTON TO SALINE COUNTY LINE. THESE STORMS LOOK LIKE THEY MAY BE
SLOW MOVERS DUE TO A DECENT LOW LEVEL JET OF 35 TO 40 KTS AND WEAK
WESTERLY FLOW ALOFT. MAY SEE SOME DECENT RAIN OVER CENTRAL KANSAS
EARLY THIS MORNING, BEFORE THE ISENTROPIC LIFT WEAKENS OVER THAT
REGION. THE REMAINDER OF THE DAY, LATEST WATER VAPOR LOOP SHOWING A
WELL DEFINED SHORTWAVE MOVING THROUGH THE ROCKIES. IN ADDITION,
THERE IS A SIGNIFICANT WAVE MOVING THROUGH THE NORTHERN MONTANA.
THIS FEATURE WILL HELP DRIVE THE FRONTAL BOUNDARY CURRENTLY OVER
CENTRAL NEBRASKA SOUTH TODAY. WE COULD SEE GOOD COMPRESSIONAL
WARMING ALONG AND SOUTH OF THIS BOUNDARY TODAY. WE WILL ALSO SEE
GOOD MOISTURE CONVERGENCE ALONG THIS BOUNDARY WHICH WILL HELP BREAK
THE CAP ACROSS NORTHERN KANSAS. ONCE THIS CAP BREAKS, EXPLOSIVE
SEVERE THUNDERSTORMS WILL MOST LIKELY BREAK OUT ACROSS MAINLY ALONG
AND NORTH OF A LYONS TO SALINA LINE AFTER 4 PM. THESE STORMS COULD
BE SUPERCELLULAR MAINLY OVER NORTHERN KANSAS AND POSSIBLY CENTRAL
KANSAS DEPENDING ON THE AMOUNT OF LOW LEVEL SHEAR ALONG THE
BOUNDARY. THE ETA IS STARTING TO BACK THE LOW LEVEL FLOW WITH EACH
CONSECUTIVE RUN. THE MAIN CONCERN IS THE EXTREME INSTABILITY IN
PLACE WITH MIXED LAYER CAPES ON THE ORDER OF 4000 TO 5000J/KG. LCLS
WILL BE PRETTY HIGH OVER THIS REGION, BUT WE WILL HAVE TO WATCH FOR
MOISTURE POOLING ALONG THE FRONT.

TONIGHT:
THE ETA AND GFS BOTH DRIVE THE FRONTAL BOUNDARY SOUTH INTO SOUTH
CENTRAL AND SOUTHEAST KANSAS DURING THE EVENING AND OVERNIGHT. THIS
SCENARIO LOOKS PRETTY FAVORABLE AT THIS TIME ESPECIALLY IF THESE
STORMS DEVELOP INTO A CLUSTER THIS EVENING. 20-30KT LOW LEVEL
SOUTHERLY FLOW WOULD FAVOR A FORWARD PROPAGATING MESOSCALE
CONVECTIVE SYSTEM ESPECIALLY OVER CENTRAL AND SOUTH CENTRAL KANSAS.
IF THIS COMPLEX CAN DEVELOP A GOOD COLD POOL WE COULD HAVE SOME
BOWING SEGMENTS ALONG WITH LARGE HAIL UP TO BASEBALL SIZE DUE TO
STRONG INSTABILITY. THIS SCENARIO WOULD LIMIT FLOOD POTENTIAL.
HOWEVER, IF WE DO NOT GET A STRONG PUSH FROM THE COLD POOL HEAVY
RAINFALL ALONG WITH LOCALIZED FLOODING COULD TAKE PLACE. WE WILL LET
THE DAY SHIFT EVALUATE THIS SCENARIO FOR NOW. CURRENT TIMING WOULD
BRING THIS COMPLEX INTO WICHITA AND HUTCHINSON BY 04Z AND AREAS NEAR
THE KANSAS AND OKLAHOMA BORDER BY 06Z.

MONDAY-WEDNESDAY:
THIS PERIOD STILL LOOKS TO BE UNCLEAR UNTIL WE SEE THE EVOLUTION OF
WHAT TAKES PLACE TONIGHT. IF WE SEE THE MESOSCALE CONVECTIVE SYSTEM
(MCS) TRACK INTO OKLAHOMA IT COULD CLEAR THINGS OUT FOR THE FOURTH
OF JULY. HOWEVER, IF THIS MCS IS A LITTLE BIT SLOWER TRACKING
SOUTHEAST THAN WE COULD SEE SOME HEAVY RAINFALL AND POTENTIAL FOR
FLOODING IN SOUTH CENTRAL AND SOUTHEAST KANSAS LATE SUNDAY NIGHT AND
MONDAY MORNING. WOULD EXPECT MOST OF THE ACTIVITY TO CLEAR OUT OF
THE AREA BY EVENING AS THE SURFACE HIGH BUILDS ACROSS THE AREA.
MONDAY NIGHT THE MODELS ARE ADVERTISING ANOTHER WAVE RIDING ACROSS
THE HIGH PLAINS, BUT I AM NOT TOTALLY CONFIDENT WHERE THE
CONVECTION WILL TAKE PLACE. TUESDAY AND WEDNESDAY THE MODELS
CONTINUE TO SHOW US IN A NORTHWEST FLOW PATTERN WHICH FAVORS MORE
MCS DEVELOPMENT. HOWEVER, THIS IS QUITE A BIT OF UNCERTAINTY ON
WHERE THE FRONTAL BOUNDARY WILL BE SITUATED.

THURSDAY-SATURDAY:
FINALLY A DRYING OUT PERIOD WILL BE TAKING PLACE AS UPPER LEVEL
RIDGING STARTS TAKING PLACE OVER THE AREA. THIS WILL ALLOW FOR HOT
AND RATHER HUMID CONDITIONS TO RETURN TO THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    98  65  85  68 /  10  60  30  30
HUTCHINSON      99  64  86  67 /  10  70  20  30
NEWTON          98  65  85  67 /  10  70  30  30
ELDORADO        97  66  85  68 /  10  60  30  30
WINFIELD-KWLD   97  68  86  69 /  10  60  40  40
RUSSELL         95  64  88  66 /  50  70  10  30
GREAT BEND      97  64  88  67 /  40  80  10  30
SALINA          98  64  85  67 /  40  80  20  30
MCPHERSON       98  64  85  67 /  20  80  20  30
COFFEYVILLE     94  70  88  69 /  10  60  40  40
CHANUTE         93  69  87  68 /  10  60  40  30
IOLA            93  68  87  67 /  10  60  40  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KLEINSASSER/COX
Hazardous weather outlook, Jul 3, 10:36 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1036 AM CDT SUN JUL 3 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-041200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1036 AM CDT SUN JUL 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL KANSAS THROUGH
THE EARLY TO MID AFTERNOON HOURS. THESE STORMS COULD BE LOCALLY
STRONG, BUT WILL LIKELY REMAIN BELOW SEVERE LEVELS. THIS AFTERNOON A
COLD FRONT WILL MOVE OUT OF NEBRASKA INTO NORTHERN KANSAS. THIS
FRONT WILL CAUSE A FEW POWERFUL THUNDERSTORMS TO ERUPT OVER CENTRAL
KANSAS MAINLY AFTER 4 PM. HOWEVER, IF CLOUDS LINGER MUCH OF THE DAY,
STORMS MAY NOT BE AS STRONG LATER THIS AFTERNOON OVER CENTRAL
KANSAS. IF ENOUGH SUNSHINE IS REALIZED, THESE THUNDERSTORMS WILL
HAVE THE POTENTIAL OF PRODUCING BASEBALL SIZE HAIL, DAMAGING WIND
GUSTS BETWEEN 60 AND 80 MPH, AND POSSIBLY AN ISOLATED TORNADO. THESE
STORMS COULD EVOLVE INTO A CLUSTER THIS EVENING AND OVERNIGHT AND
PUSH SOUTHEAST THROUGH SOUTH CENTRAL AND SOUTHEAST KANSAS. IT
APPEARS AS IF THE MAIN THREATS WITH THIS CLUSTER WOULD BE DAMAGING
WINDS AND LARGE HAIL ALONG WITH VERY HEAVY RAINFALL. LOCALIZED
FLOODING WILL BE POSSIBLE, ESPECIALLY IF STORMS MOVE SLOWER THAN
CURRENTLY EXPECTED. THIS CLUSTER WOULD MOST LIKELY AFFECT AREAS
SOUTHEAST OF A MARION TO HUTCHINSON LINE AFTER 9 PM.

TEMPERATURES WILL ALSO BE VERY WARM AHEAD OF THE FRONT THIS
AFTERNOON WITH HEAT INDICES CLIMBING TO THE UPPER 90S.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOME LINGERING THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH CENTRAL AND
SOUTHEAST KANSAS MONDAY MORNING. THESE STORMS WILL AFFECT AREAS
MAINLY SOUTHEAST OF THE KANSAS TURNPIKE. THE MAIN THREAT WITH THIS
ACTIVITY WILL BE HEAVY RAINFALL AND POSSIBLY LOCALIZED FLOODING.

MONDAY NIGHT THROUGH WEDNESDAY NIGHT CONDITIONS WILL REMAIN UNSTABLE
FOR MORE COMPLEXES OF THUNDERSTORMS. HOWEVER, THE PLACEMENT OF THE
STORMS WILL BE DEPENDENT ON THE POSITION OF THE FRONTAL BOUNDARY.
RIGHT NOW, IT IS TOO EARLY TO DEPICT THE DEGREE OF SEVERITY AND
TIMING OF THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

COX/KLEINSASSER

In the hours before

Special weather statement, Jul 3, 1:01 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
101 PM CDT SUN JUL 3 2005

KSZ032>033-047>048-050-067-040200-
BARTON KS-ELLSWORTH KS-LINCOLN KS-RENO KS-RICE KS-
RUSSELL KS-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 588
UNTIL 900 PM CDT SUNDAY EVENING FOR THE FOLLOWING AREAS

IN CENTRAL KANSAS THIS WATCH INCLUDES 5 COUNTIES

BARTON                ELLSWORTH             LINCOLN
RICE                  RUSSELL

IN SOUTH CENTRAL KANSAS THIS WATCH INCLUDES 1 COUNTY

RENO

INCLUDING THE CITIES OF GREAT BEND...HUTCHINSON AND RUSSELL.

KLEINSASSER
Special weather statement, Jul 3, 1:15 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
115 PM CDT SUN JUL 3 2005

KSZ032-047-031845-
BARTON-RUSSELL-
115 PM CDT SUN JUL 3 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON AND RUSSELL COUNTIES...

AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM NEAR LA CROSSE...OR 21 MILES SOUTH OF HAYS...AND
MOVING EAST AT 25 MPH.

GOLF BALL SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH ARE EXPECTED
WITH THIS STORM.

PEOPLE IN NORTHWESTERN BARTON AND SOUTHWESTERN RUSSELL COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED
IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE
WEATHER THREATENS.

KLEINSASSER
Local storm report, Jul 3, 2:27 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
227 PM CDT SUN JUL 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             9 W GREAT BEND          38.36N 98.97W
07/03/2005  1.75 INCH        BARTON             KS   TRAINED SPOTTER

            LARGE HAIL AND LARGE TREES IN THE ROAD.

&&

MJR

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 4:09 AM CDTSevere Thunderstorm WarningICTMcPherson, Reno36 min
Jul 3, 1:43 PM CDTTornado WarningICTBarton47 min
Jul 3, 2:50 PM CDTSevere Thunderstorm WarningICTRice55 min
Jul 3, 3:32 PM CDTTornado WarningICTRice27 min
Jul 3, 3:40 PM CDTTornado WarningICTMcPherson50 min
Jul 3, 4:25 PM CDTSevere Thunderstorm WarningICTBarton47 min
Jul 3, 4:28 PM CDTTornado WarningICTMcPherson15 min
Jul 3, 4:34 PM CDTSevere Thunderstorm WarningICTReno56 min
Jul 3, 4:53 PM CDTTornado WarningICTReno52 min
Jul 3, 5:41 PM CDTTornado WarningICTReno49 min
Jul 3, 5:43 PM CDTSevere Thunderstorm WarningICTMcPherson46 min
Jul 3, 5:51 PM CDTSevere Thunderstorm WarningICTKingman39 min
Jul 3, 6:08 PM CDTTornado WarningICTSedgwick67 min
Jul 3, 6:23 PM CDTSevere Thunderstorm WarningICTKingman67 min
Jul 3, 6:26 PM CDTTornado WarningICTReno29 min
Jul 3, 6:54 PM CDTTornado WarningICTSedgwick51 min

Nearby

Tornado Warnings in Kansas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.